Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 34, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 1, 2017, 2:36 PM PDT for Lake County, Oregon. It took effect at Nov 2, 2017, 2:00 PM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2017, 2:36 PM PDT (21:36 UTC)
- In effect from
- Nov 2, 2017, 2:00 PM PDT
- Expired
- Nov 3, 2017, 5:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478 WWUS76 KMFR 012136 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 236 PM PDT Wed Nov 1 2017 ORZ031-021400- /O.NEW.KMFR.WI.Y.0034.171102T2100Z-171103T1800Z/ Central and Eastern Lake County- Including the city of Adel 236 PM PDT Wed Nov 1 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 11 AM PDT FRIDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 PM Thursday to 11 AM PDT Friday. * Winds...Southwest 20 to 30 mph with gusts of 45 to 55 mph. * Timing...Winds increase Thursday, peak Thursday evening through Friday morning, then subside Friday afternoon. * Locations include...The Warner Mountains, Highway 31 from Paisley to Silver Lake, including Summer Lake, and along Highway 140 east of Lakeview, including Adel. * Impacts...Driving may be difficult, especially for high profile vehicles. Loose objects may blow away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAS
5 follow-up statements
103 WWUS76 KMFR 021331 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 631 AM PDT Thu Nov 2 2017 ORZ031-030145- /O.CON.KMFR.WI.Y.0034.171102T2100Z-171103T1800Z/ Central and Eastern Lake County- Including the city of Adel 631 AM PDT Thu Nov 2 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... * Winds...Southwest 20 to 30 mph with gusting to 55 mph. * Timing...Winds increase Thursday, peak Thursday evening through Friday morning, then subside Friday afternoon. * Locations include...The Warner Mountains, Highway 31 from Paisley to Silver Lake, including Summer Lake, and along Highway 140 east of Lakeview, including Adel. * Impacts...Driving may be difficult, especially for high profile vehicles. Loose objects may blow away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
800 WWUS76 KMFR 022206 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 306 PM PDT Thu Nov 2 2017 ORZ031-031115- /O.CON.KMFR.WI.Y.0034.000000T0000Z-171103T1800Z/ Central and Eastern Lake County- Including the city of Adel 306 PM PDT Thu Nov 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * Winds...Southwest 20 to 30 mph with gusting to 55 mph. * Timing...Winds increase Thursday, peak Thursday evening through Friday morning, then subside Friday afternoon. * Locations include...The Warner Mountains, Highway 31 from Paisley to Silver Lake, including Summer Lake, and along Highway 140 east of Lakeview, including Adel. * Impacts...Driving may be difficult, especially for high profile vehicles. Loose objects may blow away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sven
188 WWUS76 KMFR 031024 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 324 AM PDT Fri Nov 3 2017 ORZ031-031800- /O.CON.KMFR.WI.Y.0034.000000T0000Z-171103T1800Z/ Central and Eastern Lake County- Including the city of Adel 324 AM PDT Fri Nov 3 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * Winds...Southwest 20 to 30 mph with gusting to 55 mph. * Timing...Winds are at their maximum and will decrease through this morning, then subside this afternoon. * Locations include...The Warner Mountains, Highway 31 from Paisley to Silver Lake, including Summer Lake, and along Highway 140 east of Lakeview, including Adel. * Impacts...Driving may be difficult, especially for high profile vehicles. Loose objects may blow away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Stavish
732 WWUS76 KMFR 031744 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1044 AM PDT Fri Nov 3 2017 ORZ031-040000- /O.EXT.KMFR.WI.Y.0034.000000T0000Z-171104T0000Z/ Central and Eastern Lake County- Including the city of Adel 1044 AM PDT Fri Nov 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...Southwest 20 to 30 mph with gusting to 55 mph. * Timing...Winds will peak between now and early this afternoon, then gradually decrease. * Locations include...The Warner Mountains, Highway 31 from Paisley to Silver Lake, including Summer Lake, and along Highway 140 east of Lakeview, including Adel. * Impacts...Driving may be difficult, especially for high profile vehicles. Loose objects may blow away. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD Precautionary/preparedness actions... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Petrucelli
307 WWUS76 KMFR 032352 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 452 PM PDT Fri Nov 3 2017 ORZ031-040100- /O.EXP.KMFR.WI.Y.0034.000000T0000Z-171104T0000Z/ Central and Eastern Lake County- Including the city of Adel 452 PM PDT Fri Nov 3 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Winds no longer pose an immediate threat. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 8:46 AM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Nov 1, 8:46 AM PDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Medford OR
846 AM PDT Wed Nov 1 2017
.UPDATE...Visibilities along the I-5 corridor from Roseburg north
is showing less than a quarter of a mile at the airport and on the
ODOT road cams and airport cams. Have issued a dense fog advisory
until 11 AM when the fog is expected to become less dense.
&&
.PREV DISCUSSION... /Issued 329 AM PDT Wed Nov 1 2017/
DISCUSSION...Another warm dry day is in the cards...but only
today. Marine stratus and fog will continue along the coast until
late morning. By early afternoon, expect sunny to scattered cloud
cover over the Medford CWA through the end of the day... the
exception being the coast north of Coos Bay and the Umpqua Basin
north of Roseburg...which may be on the southern periphery of a
weak round of precip.
The upper level ridge offshore will weaken today into the weekend
and an upper trough will dig along the west coast. This will
bring in a wetter and windier pattern for the area. The first
short wave associated with this trough will drop into the area
Wednesday night into Thursday, but it will be weak. Higher peaks
and areas east of the Cascades will see breezy west winds this
afternoon and evening. Thursday highs will be about 10 degrees
cooler than today, but the bulk of the precipitation will likely
be confined to the coast, Coastal Range, Umpqua Basin, and
Cascades. However, the trough will keep on digging and heavier
precipitation will follow.
Thursday night into Friday, a strong upper low will drop into
Washington. This will bring strong south winds to the Shasta
Valley and east of the Cascades, and steady precipitation over
the west side. The coast and coastal mountains will see moderate
to heavy precip rates at times. Snow levels will be around 6000
feet early Friday... lowering to below pass level by Saturday
morning as the trough axis shifts its position to over our area.
While the heaviest precipitation should be ahead of that front,
expect widespread showers behind the front Saturday, which could
easily impact travel. Snow levels could be highly variable in
heavier showers. In any case, expect around a foot of snow at
Crater lake Thursday night through Saturday morning... and
another few inches Saturday through Sunday. Around 5 inches at
Lake of the Woods... and 1 to 2 inches in Klamath Falls is
possible Friday evening into Saturday.
Postfrontal showers will continue Sunday... then mostly clear up
Monday and Tuesday. The break between systems looks to be short-
lived however, as model consistency has improved... indicating
increasing likelihood of an even wetter, windier regime setting in
Wednesday or Thursday. -MSC
AVIATION...01/06Z TAF Cycle...Along the coast, IFR has surged
north along through Brookings towards Gold Beach. KOTH has remained
VFR but will likely drop to MVFR/IFR later tonight as another area
of low coastal stratus pushes south. Expect most areas along the
coast to clear VFR by late morning, but MVFR is likely to return
again in the evening. In the Umpqua basin, models have suggested
that VFR could prevail all night, but given the time of year and the
current pattern, suspect that another night of IFR/LIFR fog is in
the works. Elsewhere, VFR conditions will continue through the TAF
period, although some mid to low level clouds are expected to spread
across the area late in the afternoon and into the evening. -BPN
MARINE...Updated 200 AM PDT Wednesday 01 November 2017...
North winds will continue today with areas of short period fresh
swell that will be high enough to warrant areas of small craft
advisory this morning, mainly south Cape Blanco and beyond 10 nm
from shore. By this evening, another short period NW swell train is
expected to arrive within 10 nm from shore from central Oregon
coastal waters down to Coos Bay. This will cause combined seas to
become steep enough to warrant another small craft advisory.
A frontal system will drop in over the area Thursday. While this
front doesn't look particularly strong, it will bring some rain and
shifting winds. The front stalls along the coast Thursday night, and
then strengthens on Friday as it begins to move inland. Low pressure
will also drop down from the north behind the front Friday night
into Saturday bringing another round of gusty, shifting winds. While
winds are not expected to be strong with any of these systems, a
steep swell will arrive Friday and likely present a hazard to small
craft. Another front is possible on Sunday.
While there will probably be a break in the unsettled weather early
next week, all guidance is showing a strong front in the middle of
next week. This system has the potential to be a strong south wind
and heavy seas producer. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Dense Fog Advisory until 11 AM PDT this morning for ORZ023-025.
CA...None.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas until 11 PM PDT this
evening for PZZ350-356-370-376.
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:58 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 21 hr | |
| Nov 1, 1:58 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 21 hr | |
| Nov 1, 8:39 AM PDT | Dense Fog Advisory | MFR | Coos, Douglas | 2 hr |
| Nov 1, 3:00 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.